Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 111, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 11, 2002, 6:09 PM CDT for Bienville Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2002, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 11, 2002, 6:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 87 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1707 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1237 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033
WUUS54 KSHV 112309
SVRSHV
LAC013-112345-
/NEW.KSHV.SV.W.0223.112309-112345/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT THU JUL 11 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
* UNTIL 645 PM CDT
* AT 609 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF
BIENVILLE...MOVING SOUTHEAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN BIENVILLE PARISH AT 620 PM CDT
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
BIENVILLE PARISH IN NORTHWEST LOUISIANA
UNTIL 645 PM CDT.
LAT...LON 3257 9296 3242 9308 3223 9284 3244 9278
3247 9287What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:00 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jul 11, 3:00 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT THU JUL 11 2002 MAIN WEATHER FEATURE THROUGH SHORT TERM IS AN UPPER LEVEL TROUGH OVER THE UPPER MISSISSIPPI VALLEY. IT IS EXPECTED TO MOVE SOUTH INTO THE MID MS VALLEY AND SOUTHERN PLAINS BY EARLY SATURDAY. WITH WINDS ALREADY NORTHERLY THROUGH THE LOWER ATMOSPHERE...ANY ASSOCIATED SURFACE COLD FRONT IS DIFFICULT TO FIND. DEVELOPMENT OF CURRENT CONVECTION AND LOWEST SURFACE PRESSURES WOULD PLACE IT ALONG INTERSTATE 30 FROM NORTHEAST TEXAS INTO CENTRAL ARKANSAS. THIS BOUNDARY MAY SINK INTO CENTRAL LA BY LATE FRIDAY...STALL AND RETURN LATE SUNDAY. MODELS DISAGREE ON TIMING...WITH AVN CONTINUING WITH HIGHER POPS FOR FORECAST AREA SATURDAY. AT THIS TIME WILL FOLLOW COMBINATION OF NGM AND ETA...WHICH LOWER MEAN RELATIVE HUMIDITY AND MOVE BOUNDARY SOUTH OF AREA. THUS HIGHER POPS FOR FRIDAY...THEN SLIGHT CHANCE FOR WEEKEND PERIOD...THEN HIGHER AGAIN MONDAY AND TUESDAY AS SOUTHERLY WINDS RETURN BRINGING HIGHER PRECIP WATER. ALSO THE UPPER TROUGH SHOULD RETROGRADE WEST THROUGH TUESDAY FOLLOWED BY AN UPPER RIDGE BUILDING FROM THE SOUTH ATLANTIC COAST. PRELIMS... SHV 074/092 071/090 071 3542 MLU 074/092 071/090 071 3542 TXK 075/092 069/089 069 3542 TYR 075/092 071/090 071 3542 LFK 073/093 074/092 072 2542 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:35 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 25 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.